Alert archive / New Jersey / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 27, 2018, 12:10 PM EDT for Atlantic County, New Jersey. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2018, 12:10 PM EDT (16:10 UTC)
- Expired
- Jul 27, 2018, 1:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Philadelphia/Mount Holly
County Atlantic County, NJ
The radar
The Philadelphia radar (KDIX), 43 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
775
WWUS81 KPHI 271610
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1210 PM EDT FRI JUL 27 2018
NJZ020-022-025>027-271715-
Coastal Atlantic-Coastal Ocean-Ocean-Atlantic-Southeastern
Burlington-
1210 PM EDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ATLANTIC...
SOUTHEASTERN OCEAN AND SOUTHEASTERN BURLINGTON COUNTIES...
At 1209 PM EDT, a strong thunderstorm was located near Port Republic,
or 9 miles north of Atlantic City, moving northeast at 25 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Atlantic City, Barnegat, Brigantine, Absecon, Tuckerton, Surf City,
Port Republic, Pomona, Brookville, Bass River State Forest, New
Gretna, Beach Haven West, Mystic Island, Ocean Acres, Manahawkin and
Waretown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3951 7428 3955 7426 3950 7429 3954 7440
3956 7441 3941 7440 3949 7431 3943 7433
3936 7441 3946 7443 3941 7448 3950 7460
3986 7425 3981 7417 3974 7420 3976 7410
3975 7410
TIME...MOT...LOC 1609Z 222DEG 22KT 3949 7444
$$
MeolaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 27, 10:50 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 27, 10:50 AM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1050 AM EDT Fri Jul 27 2018
.SYNOPSIS...
A cold front moves across our region tonight, then it slows just
offshore Saturday into Sunday. High pressure builds in for Sunday
before weakening northward on Monday. A warm front lifts northward
across our area during Tuesday, then a cold front arrives Wednesday
night into Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Changes from the previous forecast: Have issued a flash flood
watch for portions of southeastern PA and northeastern MD from 2
PM through 10 PM today.
Cold front is about to propagate into western PA. High pressure
out ahead of that front sinks into the Southeast U.S. by this
afternoon, and that front will make its way through western NY
and PA by late afternoon.
A hot and humid airmass develops ahead of that front, with highs
well in the upper 80s and even in the low 90s along the I-95
corridor from Philly to Wilmington, and down into areas of DE away
from the coast. Southerly flow taps into a tropical airmass, and
surface dewpoints will be in the low 70s throughout.
It appears the ongoing convection developed on a trough, as
there appears to be southerly winds south of the storm and
southwesterly winds north of the storm. However, I don't think
this is the main pre-frontal trough that the models were
depicting the afternoon round of thunderstorms to develop along.
As we have seen with the morning convection, there already
appears to be enough instability and shear to support long
lived and strong updrafts.
The afternoon round of showers and thunderstorms should move
into at least the southern Poconos and northern NJ, and possibly
down into southeast PA this afternoon. With PWATs approaching
2" throughout the region, and 0-6km shear upwards of 25 kt, can
expect these showers and thunderstorms to be capable of heavy
rain. The highest threat of flooding will be across portions of
SE PA and NE MD which received the most rain Saturday through
Tuesday. As a result of the already saturated ground, flash
flood guidance in these areas is quite low. Outside of the flash
flood watch, localized flooding is certainly possible,
especially in urban areas and other poor drainage areas, but not
confident yet that it will be widespread enough to warrant a
flash flood watch.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
The main concern for at least the first half of the tonight period
is the threat for severe thunderstorms and localized flash flooding
with evening showers and thunderstorms.
Cold front will work its way through the region late tonight.
Despite loss of diurnal heating this evening, instability levels
will remain quite high, with CAPE values around 2000 J/kg
throughout, a Lifted Index around -5C, and 0-6km shear at least 25-
30 kt. PWATs will also be around 2.0" as surface dewpoints remain in
the low 70s. Heavy downpours can be expected, especially in the
early evening hours. Flash Flood Guidance values are fairly low
given the amount of rain that has fallen in the last couple of days,
so it will not take much to produce poor drainage or localized flash
flooding.
The main threat severe-wise will be from strong thunderstorm winds,
as 20-30 kt bulk shear should support longer lived updrafts. The
freezing level should be over 12,000-13,000 ft, so not anticipating
severe hail, but cannot rule out small hail in the stronger
updrafts.
The bulk of the activity looks to occur between mainly 6pm-midnight,
then lingering showers and thunderstorms will move off the NJ and DE
coasts through daybreak Saturday. With abundant low level moisture
in place, can expect areas of fog to develop once again, as the cold
front will probably not be through the entire region during the
tonight period, and surface dewpoints will remain elevated.
Stay advised throughout the day for potential Watches that may be
issued.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Summary...Turning noticeably less humid during the second half of
the weekend for much of the region, then the humidity and moisture
increases once again during next week as does the potential for some
locally heavy rain/flooding.
Synoptic Overview...A closed low across eastern Canada Saturday is
forecast to open up as it slides eastward into early next week.
Meanwhile, the flow sharpens again and the tailend of the trough
looks to close off near the Mid-Mississippi Valley during early next
week. As this occurs, a strengthening ridge is positioned off the
East Coast and the flow between these two systems will direct
tropical moisture northward. The western Atlantic ridge may be tough
to dislodge, therefore the trough from the west and an associated
surface cold front may be slow to arrive into our area during the
second half of next week. Given the flow aloft that is forecast,
locally heavy rain and flood threat will return during next week as
the precipitable water values reach or exceed 2 inches.
For Saturday and Sunday...As a closed low shifts east-northeast
across eastern Canada it is forecast to gradually open up. The
southern extent of the trough therefore weakens or lifts out with
time across the Northeast. An associated surface cold front is
forecast to be shifting just off the Mid-Atlantic coast during
Saturday, however this may tend to stall near the coast or even
dissipate with time. There does look to be a window of opportunity
through about early Saturday afternoon, across the eastern and
southern areas especially, where a few showers or a thunderstorm may
occur before much drier air arrives. The forecast soundings overall
indicate quite a bit of drying occurs Saturday afternoon above the
mixed boundary layer, and this would tend to erode the instability.
Surface high pressure builds in during Sunday and a much less humid
airmass is anticipated for much of our region. The flow will be
lighter especially on Sunday, therefore an afternoon sea/bay breeze
should develop.
For Monday and Tuesday...This time frame looks to become a little
more uncertain as the flow aloft starts to sharpen. A trough should
close off near the Mid-Mississippi Valley with time while a ridge
strengthens in the western Atlantic. This turns the flow more
southwesterly and the start of moisture advection gets underway.
There looks to be a surge in the moisture/theta-e advection Monday
night and Tuesday and this should be when a surface warm front lifts
northward well in advance of surface low pressure eventually
tracking up the Ohio Valley. The forecast challenge is how much
convection accompanies the moisture surge and surface warm front. It
appears that convective chances on Monday are greatest to our west,
however some showers and storms cannot be ruled out in our area
especially across the western and southern areas.
There looks to be a better chance on Tuesday with the advancement of
the warm front. Given the western Atlantic ridge building some
though, the highest chances for convection looks to be inland from
the coastal areas. Given the precipitable water values increasing to
around 2 inches through the time frame, convection will be capable
of producing locally heavy rain and this could lead to some
flooding. The flood threat will depend on the extent of the
convection since the recent heaviest rainfall occurred just to our
west.
For Wednesday and Thursday...A convectively active time frame is
quite the possibility. The guidance shows the western Atlantic ridge
holding firm and potentially even shifting westward some, while a
trough from the Great Lakes southwestward gradually shifts eastward.
Since the ridge farther east looks to hold, this trough may be
slowed as it tracks eastward along with an associated surface cold
front. This places our area in southwesterly flow along with a
continued high moisture content airmass. Looks like convection would
be mostly diurnally driven except when the cold front gets closer.
The steering flow may be such to support some training or
backbuilding convection, and therefore some rounds of locally heavy
rain is quite possible along with at least a local flood threat.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Today (12Z Friday through 00Z Saturday)...VFR initially.
Showers and thunderstorms will be possible through out the day,
but especially in the afternoon and evening. These storms will
be capable of heavy rain and damaging winds, and could result
in IFR conditions, possibly lower, should a storm pass over a
given terminal. Convection becomes a bit more widespread after
21Z. SW winds 5-10 kt, though thunderstorms could result in much
stronger gusts.
Tonight (00z Saturday through 12Z Saturday)...MVFR/IFR in
thunderstorms. Heavy rain and gusty winds possible. Areas of fog
with IFR or lower VSBYs possible after 06Z Saturday.
Outlook...
Saturday and Sunday...VFR overall. Westerly winds 5-10 knots,
becoming light and variable each night at most terminals. A sea/bay
breeze should develop during each afternoon with a wind shift to the
south-southeast, mainly at ACY and ILG and especially Sunday
afternoon. A few lingering showers or thunderstorms possible through
about early Saturday afternoon, mainly south and east of PHL.
Monday and Tuesday...Mainly VFR. Some showers and thunderstorms are
possible especially during Tuesday. South to southeast winds 10
knots or less during the day, then light and variable each night at
many terminals.
&&
.MARINE...
Seas continue to subside to below 5 feet, so will cancel the Small
Craft Advisory for Hazardous Seas. Although widespread conditions
will be below SCA criteria, showers and thunderstorms late this
afternoon and tonight will move across the waters resulting in
strong and gusty thunderstorm winds, dangerous lightning strikes,
and VSBY reductions in heavy rain. Please stay advised for any
statements that may be issued.
Outlook...
Saturday and Sunday...The conditions are expected to be below Small
Craft Advisory criteria. A sea/bay breeze especially Sunday
afternoon may result in some enhancement to the winds particularly
nearshore.
Monday and Tuesday...The conditions are expected to be below Small
Craft Advisory criteria. Winds may start variable Monday before
settling more from the south-southeast, then some increase in the
southerly winds is expected Tuesday.
Rip Currents...
After talking with local beach patrols, have upgraded the risk
of dangerous rip currents to high along the NJ shore through at
least this evening. For the Delaware Beaches, the risk remains
moderate through at least this evening.
&&
.EQUIPMENT...
KDOX radar...They are attempting to do a software re-install to
fix the remaining issues. Estimated time to return is later this
afternoon.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch from 2 PM EDT this afternoon through this
evening for PAZ054-055-060>062-101>103-105.
NJ...High Rip Current Risk through this evening for NJZ014-024>026.
DE...None.
MD...Flash Flood Watch from 2 PM EDT this afternoon through this
evening for MDZ008-012-015-019-020.
MARINE...None.
&&
Synopsis...Gorse
Near Term...Johnson/MPS
Short Term...MPS
Long Term...Gorse
Aviation...Gorse/Johnson/MPS
Marine...Gorse/Johnson/MPS
Equipment...Hazardous weather outlook, Jul 27, 10:01 AM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1001 AM EDT Fri Jul 27 2018 MDZ008-012-015-019-020-PAZ054-055-060>062-101>103-105-281415- Cecil-Kent MD-Queen Annes-Talbot-Caroline-Carbon-Monroe-Berks-Lehigh- Northampton-Western Chester-Eastern Chester-Western Montgomery- Upper Bucks- 1001 AM EDT Fri Jul 27 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for northeast Maryland, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Some thunderstorms may be severe, capable of producing damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Downpours later Monday through Thursday could be heavy enough to produce local flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>003-NJZ001-007>010-012-013-015>023-027-PAZ070-071-104-106- 281415- New Castle-Kent-Inland Sussex-Sussex-Warren-Morris-Hunterdon- Somerset-Middlesex-Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Delaware-Philadelphia-Eastern Montgomery- Lower Bucks- 1001 AM EDT Fri Jul 27 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and Tonight. Showers and thunderstorms could produce heavy rain leading to localized flooding, especially in poor drainage areas. Some thunderstorms will also be severe, capable of producing damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Downpours later Monday through Thursday could be heavy enough to produce local flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-281415- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 1001 AM EDT Fri Jul 27 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. There is a moderate risk for the development of dangerous rip currents through at least this evening. Showers and thunderstorms could produce heavy rain leading to localized flooding, especially in poor drainage areas. Some thunderstorms will also be severe, capable of producing damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Downpours Tuesday through Thursday could be heavy enough to produce local flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-281415- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1001 AM EDT Fri Jul 27 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. Thunderstorms this afternoon and evening could produce wind gusts in excess of 34 KT. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jul 27, 8:37 AM EDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
837 AM EDT FRI JUL 27 2018
DEZ001-002-MDZ008-012-271300-
Kent-New Castle-Cecil-Kent-
837 AM EDT FRI JUL 27 2018
...A SHOWER WILL AFFECT SOUTHWESTERN NEW CASTLE...NORTHWESTERN
KENT...NORTHEASTERN KENT AND SOUTHEASTERN CECIL COUNTIES...
At 836 AM EDT, a shower was located near Middletown, moving east at
20 mph.
Winds up to 40 mph are possible with this shower.
Locations impacted include...
Middletown, Smyrna, Clayton, Warwick, Sassafras, Delaney Corner,
Green Spring, Bohemias Mills, Woodland Beach, Townsend, Odessa and
Chambersville.
Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3945 7587 3951 7556 3949 7559 3944 7558
3941 7554 3937 7552 3935 7549 3933 7550
3934 7549 3931 7543 3928 7544 3924 7575
TIME...MOT...LOC 1236Z 258DEG 19KT 3939 7568
SFJSpecial weather statement, Jul 27, 9:29 AM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
929 AM EDT FRI JUL 27 2018
NJZ016-017-021-271430-
Salem-Cumberland-Gloucester-
929 AM EDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CUMBERLAND...SOUTHERN
SALEM AND SOUTHEASTERN GLOUCESTER COUNTIES...
At 928 AM EDT, a strong thunderstorm was located over Newport
Meadows, or 7 miles west of Bridgeton, moving east at 25 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Vineland, Millville, Bridgeton, Clayton, Buena, Alloway, Newfield,
Elmer, Greenwich, Shiloh, Franklinville, Olivet, Malaga, Hancocks
Bridge, Newport Meadows, Hope Creek, Fairton, Seabrook Farms, South
Vineland and Rosenhayn.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3949 7553 3952 7552 3954 7542 3968 7505
3954 7496 3952 7499 3947 7491 3940 7487
3933 7533 3934 7534 3934 7537 3940 7545
3944 7546 3946 7554 3950 7554
TIME...MOT...LOC 1328Z 251DEG 21KT 3943 7537
MeolaSpecial weather statement, Jul 27, 10:08 AM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1008 AM EDT FRI JUL 27 2018
NJZ021>023-271515-
Cumberland-Atlantic-Cape May-
1008 AM EDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ATLANTIC...EASTERN
CUMBERLAND AND NORTHWESTERN CAPE MAY COUNTIES...
At 1007 AM EDT, a strong thunderstorm was located near Millville,
moving east at 20 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Vineland, Millville, Bridgeton, Cumberland, Laurel Lake, Woodbine,
Estell Manor, Corbin City, Newport, Mauricetown, Belleplain Forest,
Leesburg, English Creek, Port Norris, Dividing Creek, Dorothy,
Fairton, Dennisville, Bricksboro and Cedarville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3937 7462 3932 7465 3933 7468 3931 7466
3927 7467 3913 7477 3933 7526 3951 7517
3946 7509 3949 7507 3940 7473 3938 7472
3940 7472
TIME...MOT...LOC 1407Z 284DEG 17KT 3937 7513
MeolaSpecial weather statement, Jul 27, 11:11 AM EDT, 59 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1111 AM EDT FRI JUL 27 2018
NJZ021>025-271615-
Coastal Atlantic-Cumberland-Atlantic-Atlantic Coastal Cape May-Cape
May-
1111 AM EDT FRI JUL 27 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...SOUTHEASTERN
CUMBERLAND AND CAPE MAY COUNTIES...
At 1111 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Mays Landing to Belleplain Forest.
Movement was east at 15 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Atlantic City, Ocean City, Pleasantville, Somers Point, Ventnor City,
Brigantine, Northfield, Absecon, Margate City, Egg Harbor City,
Weymouth, Woodbine, Sea Isle City, Estell Manor, Avalon, Port
Republic, Longport, Corbin City, Beesleys Point and Seaville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3939 7437 3932 7450 3929 7458 3933 7468
3927 7459 3929 7455 3928 7455 3909 7473
3923 7500 3958 7474 3952 7441 3949 7438
3949 7441 3941 7440 3944 7435 3944 7439
3948 7438 3949 7431
TIME...MOT...LOC 1511Z 289DEG 13KT 3947 7470 3926 7486
MeolaSpecial weather statement, Jul 27, 12:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1210 PM EDT FRI JUL 27 2018
NJZ020-022-025>027-271715-
Coastal Atlantic-Coastal Ocean-Ocean-Atlantic-Southeastern
Burlington-
1210 PM EDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ATLANTIC...
SOUTHEASTERN OCEAN AND SOUTHEASTERN BURLINGTON COUNTIES...
At 1209 PM EDT, a strong thunderstorm was located near Port Republic,
or 9 miles north of Atlantic City, moving northeast at 25 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Atlantic City, Barnegat, Brigantine, Absecon, Tuckerton, Surf City,
Port Republic, Pomona, Brookville, Bass River State Forest, New
Gretna, Beach Haven West, Mystic Island, Ocean Acres, Manahawkin and
Waretown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3951 7428 3955 7426 3950 7429 3954 7440
3956 7441 3941 7440 3949 7431 3943 7433
3936 7441 3946 7443 3941 7448 3950 7460
3986 7425 3981 7417 3974 7420 3976 7410
3975 7410
TIME...MOT...LOC 1609Z 222DEG 22KT 3949 7444
MeolaThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:29 AM EDT | Special Weather Statement | PHI | Salem | 61 min |
| Jul 27, 9:50 AM EDT | Flash Flood Watch | PHI | Burlington, Camden, Cumberland, Gloucester, Hunterdon, Mercer and 7 more | 13 hr |
| Jul 27, 10:08 AM EDT | Special Weather Statement | PHI | Cumberland | 67 min |
| Jul 27, 10:34 AM EDT | Rip Current Statement | PHI | Atlantic, Cape May, Monmouth, Ocean | 10 hr |
| Jul 27, 11:11 AM EDT | Special Weather Statement | PHI | Atlantic | 64 min |
| Jul 27, 12:24 PM EDT | Areal Flood Advisory | PHI | Cape May | 114 min |
| Jul 27, 1:15 PM EDT | Special Weather Statement | PHI | Salem | 45 min |
| Jul 27, 1:23 PM EDT | Special Weather Statement | PHI | Morris | 52 min |
| Jul 27, 1:31 PM EDT | Special Marine Warning | PHI | 59 min | |
| Jul 27, 1:38 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset | 4 hr |
| Jul 27, 2:04 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Somerset | 41 min |
| Jul 27, 2:14 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Salem | 46 min |
| Jul 27, 2:19 PM EDT | Special Marine Warning | PHI | 56 min | |
| Jul 27, 2:22 PM EDT | Special Marine Warning | PHI | 53 min | |
| Jul 27, 2:26 PM EDT | Areal Flood Advisory | PHI | Cumberland, Salem | 6 hr |
| Jul 27, 2:40 PM EDT | Special Marine Warning | PHI | 65 min | |
| Jul 27, 2:59 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Salem | 46 min |
| Jul 27, 3:09 PM EDT | Areal Flood Advisory | PHI | Cumberland, Salem | 6 hr |
| Jul 27, 3:14 PM EDT | Special Marine Warning | PHI | 61 min | |
| Jul 27, 3:45 PM EDT | Special Weather Statement | PHI | Cumberland | 30 min |
| Jul 27, 4:12 PM EDT | Special Marine Warning | PHI | 63 min | |
| Jul 27, 4:18 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland, Gloucester, Salem | 42 min |
| Jul 27, 4:19 PM EDT | Flash Flood Warning | PHI | Cumberland | 4 hr |
| Jul 27, 4:25 PM EDT | Areal Flood Advisory | PHI | Middlesex, Somerset | 7 hr |
| Jul 27, 4:32 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Somerset | 43 min |
| Jul 27, 4:43 PM EDT | Areal Flood Advisory | PHI | Mercer | 5 hr |
| Jul 27, 4:54 PM EDT | Flash Flood Warning | PHI | Middlesex | 4 hr |
| Jul 27, 5:03 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Cumberland | 4 hr |
| Jul 27, 5:23 PM EDT | Special Marine Warning | PHI | 67 min | |
| Jul 27, 5:46 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Ocean | 4 hr |
| Jul 27, 6:10 PM EDT | Areal Flood Advisory | PHI | Mercer, Middlesex, Monmouth, Somerset | 4 hr |
| Jul 27, 7:14 PM EDT | Special Marine Warning | PHI | 61 min | |
| Jul 27, 7:15 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 4 hr |
| Jul 27, 7:51 PM EDT | Special Weather Statement | PHI | Atlantic | 39 min |
| Jul 27, 7:55 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Somerset, Warren | 108 min |
| Jul 27, 12:17 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 2 hr |
| Jul 27, 12:35 PM EDT | Flash Flood Warning | PHI | Monroe | 63 min |
| Jul 27, 1:02 PM EDT | Areal Flood Advisory | PHI | Berks | 3 hr |
| Jul 27, 1:08 PM EDT | Special Weather Statement | PHI | Bucks, Montgomery | 37 min |
| Jul 27, 1:19 PM EDT | Areal Flood Advisory | PHI | Bucks, Montgomery | 4 hr |
| Jul 27, 1:42 PM EDT | Special Weather Statement | PHI | Montgomery | 48 min |
| Jul 27, 3:11 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 49 min |
| Jul 27, 3:47 PM EDT | Areal Flood Advisory | PHI | Berks, Lehigh | 4 hr |
| Jul 27, 3:54 PM EDT | Flash Flood Warning | PHI | Berks | 4 hr |
| Jul 27, 4:27 PM EDT | Special Weather Statement | PHI | Philadelphia | 33 min |
| Jul 27, 4:33 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 27 min |
| Jul 27, 4:44 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 7 hr |
| Jul 27, 5:00 PM EDT | Flash Flood Warning | PHI | Monroe | 3 hr |
| Jul 27, 5:13 PM EDT | Special Weather Statement | PHI | Monroe | 47 min |
| Jul 27, 5:27 PM EDT | Areal Flood Advisory | PHI | Berks, Carbon, Lehigh, Northampton | 4 hr |
| Jul 27, 5:43 PM EDT | Special Weather Statement | PHI | Lehigh | 47 min |
| Jul 27, 6:03 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 42 min |
| Jul 27, 6:06 PM EDT | Areal Flood Advisory | PHI | Berks, Chester | 3 hr |
| Jul 27, 6:36 PM EDT | Special Weather Statement | PHI | Berks | 39 min |
| Jul 27, 6:40 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 50 min |
| Jul 27, 7:03 PM EDT | Flash Flood Warning | PHI | Berks | 3 hr |
| Jul 27, 7:09 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 51 min |
| Jul 27, 7:37 PM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Chester, Delaware, Lehigh, Montgomery | 116 min |
| Jul 27, 7:46 PM EDT | Special Weather Statement | PHI | Montgomery | 44 min |
| Jul 27, 7:49 PM EDT | Areal Flood Warning | PHI | Berks | 4 hr |
| Jul 27, 7:49 PM EDT | Special Weather Statement | PHI | Berks | 41 min |
| Jul 27, 7:53 PM EDT | Areal Flood Advisory | PHI | Berks, Lehigh, Montgomery | 110 min |
| Jul 27, 8:37 AM EDT | Special Weather Statement | PHI | New Castle | 23 min |
| Jul 27, 2:15 PM EDT | Areal Flood Advisory | PHI | Sussex | 6 hr |
| Jul 27, 4:19 PM EDT | Special Weather Statement | PHI | Sussex | 41 min |
| Jul 27, 5:03 PM EDT | Special Weather Statement | PHI | Kent | 27 min |
| Jul 27, 5:08 PM EDT | Areal Flood Advisory | PHI | Kent | 4 hr |
| Jul 27, 5:09 PM EDT | Areal Flood Advisory | PHI | Sussex | 3 hr |
| Jul 27, 5:44 PM EDT | Areal Flood Advisory | PHI | Kent, New Castle | 3 hr |
| Jul 27, 6:53 PM EDT | Special Weather Statement | PHI | New Castle | 52 min |
Nearby
Special Weather Statements in New Jersey, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.